MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 15 & CONTROL RES.; HYDROCEPHALUS AND ICP MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 15 & CONTROL RES.; HYDROCEPHALUS AND ICP MANAGEMENT
Model Number FX550T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a progav 2.0 sys sa2.0 15 & control res.(part # fx550t) was implanted during a revision surgery on (b)(6) 2023.According to the complainant the shunt setting was at 10.Reportedly the patient underwent a shunt study on (b)(6) 2023 that was reported to be successful.During this time the patient also underwent a cervical spine mri on (b)(6) 2023 and a brain mri on (b)(6) 2023.The patient went to an outside hospital on (b)(6) 2023 with headaches where the shunt was checked and reported to be at a setting of 2.This was then changed back to 10.On (b)(6) 2024 the patient returned to the original clinic due tot high pressure symptoms.An x-ray was performed and the valve was found to be set at 9.The patient underwent a revision surgery on (b)(6) 2024 to a device from another supplier.Testing immediately prior to removal revealed the shunt to be set at 10 with the programmer device.No attempts to change the shunt were made.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Corrected information: age at time of event - a2.Additional information: patient weight - a4.Item serial number, lot number, and expiration date - d4.Device returned to manufacturer d9.Approximate age of device - f9.Visual inspection: during the investigation, no significant deformations or damage of the valves was determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of over- drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in the horizontal position.The results show that the valve operates within the accepted tolerances in the horizontal position.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection: after dismantling of the valve, no deposits were found in progav 2.0.To make the deposits in the valve more visible, they were colored using a staining solution.Result: based on our investigation results, we cannot determine functional deviations or other abnormalities in the product.How the abovementioned functional impairment occurred is not clear to us at the time of examination.

Brand Name
PROGAV 2.0 SYS SA2.0 15 & CONTROL RES.
Common Device Name
HYDROCEPHALUS AND ICP MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key18939506
Report Number2916714-2024-00064
Device Sequence Number6760195
Product Code JXG
UDI-Device Identifier04041906503154
UDI-Public4041906503154
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
Report Date (Section F) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2024
Device Model NumberFX550T
Device Catalogue NumberFX550T
Device Lot Number20070966
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/27/2024
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer02/27/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale
Date Report Sent to FDA03/20/2024